Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 16, 2025, 3:10 AM MDT for 16 counties in Colorado. It took effect at Apr 17, 2025, 10:00 AM MDT. It was in force for 11 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2025, 3:10 AM MDT (09:10 UTC)
- In effect from
- Apr 17, 2025, 10:00 AM MDT
- Expired
- Apr 17, 2025, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 10:41 AM MDT | NON-TSTM WND GST 65 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Apr 17, 10:41 AM MDT | NON-TSTM WND GST 65 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Apr 17, 11:52 AM MDT | NON-TSTM WND GST 60 | 2 S Alamosa, CO | ASOS station KALS Alamosa Airport. |
| Apr 17, 11:52 AM MDT | NON-TSTM WND GST 60 | 2 S Alamosa, CO | ASOS station KALS Alamosa Airport. |
| Apr 17, 11:54 AM MDT | NON-TSTM WND GST 60 | 3 Ese Hoehne, CO | AWOS station KTAD Trinidad Airport. |
| Apr 17, 11:54 AM MDT | NON-TSTM WND GST 60 | 3 Ese Hoehne, CO | AWOS station KTAD Trinidad Airport. |
| Apr 17, 11:55 AM MDT | NON-TSTM WND GST 59 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Apr 17, 11:55 AM MDT | NON-TSTM WND GST 59 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Apr 17, 1:53 PM MDT | NON-TSTM WND GST 58 | 5 Ne Blende, CO | AWOS station KPUB Pueblo Airport. |
| Apr 17, 1:53 PM MDT | NON-TSTM WND GST 58 | 5 Ne Blende, CO | AWOS station KPUB Pueblo Airport. |
| Apr 17, 2:11 PM MDT | NON-TSTM WND GST 59 | 1 E Beulah, CO | Mesonet station TT689 Beulah. |
| Apr 17, 2:11 PM MDT | NON-TSTM WND GST 59 | 1 E Beulah, CO | Mesonet station TT689 Beulah. |
| Apr 17, 2:38 PM MDT | NON-TSTM WND GST 72 | 2 S Alamosa, CO | ASOS station KALS Alamosa Airport. |
| Apr 17, 3:16 PM MDT | NON-TSTM WND GST 67 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.2 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3495 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
649 WWUS85 KPUB 160910 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 310 AM MDT Wed Apr 16 2025 COZ222-224-228>230-170115- /O.UPG.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/ /O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ /O.CON.KPUB.FW.W.0024.250416T1800Z-250417T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 310 AM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...For the Red Flag Warning for Today, Southwest winds 20 to 30 mph with gusts to 45 mph. For the Red Flag Warning on Thursday, Southwest winds 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-226-227-231-234>236-170115- /O.UPG.KPUB.FW.A.0019.250417T1600Z-250418T0300Z/ /O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 310 AM MDT Wed Apr 16 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 221, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-170115- /O.NEW.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 310 AM MDT Wed Apr 16 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 225. * WINDS...Southwest 35 to 45 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
901 WWUS85 KPUB 162036 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 236 PM MDT Wed Apr 16 2025 COZ222-224-228>230-171245- /O.CON.KPUB.FW.W.0024.000000T0000Z-250417T0200Z/ /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 236 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...near 5 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-225>227-231-234>236-171245- /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 236 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 227, 231, 234, 235, AND 236... * AFFECTED AREA...Fire Weather Zones 221, 225, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...near 5 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
189 WWUS85 KPUB 170158 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 758 PM MDT Wed Apr 16 2025 COZ222-224-228>230-171800- /O.EXP.KPUB.FW.W.0024.000000T0000Z-250417T0200Z/ /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 758 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222, 224, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 224, 228, 229 and 230. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-225>227-231-234>236-171800- /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 758 PM MDT Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR FIRE WEATHER ZONES 221, 225, 226, 227, 231, 234, 235, AND 236... * AFFECTED AREA...Fire Weather Zones 221, 225, 226, 227, 231, 234, 235 and 236. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
573 WWUS85 KPUB 170958 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 358 AM MDT Thu Apr 17 2025 COZ221-222-224>231-234>236-180200- /O.CON.KPUB.FW.W.0025.250417T1600Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 358 AM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 234, 235, AND 236... * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 234, 235 and 236. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
511 WWUS85 KPUB 172029 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 229 PM MDT Thu Apr 17 2025 COZ221-222-224>231-234>236-180300- /O.CON.KPUB.FW.W.0025.000000T0000Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 229 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 234, 235, AND 236... * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 234, 235 and 236. * WINDS...Southwest 30 to 40 mph with gusts up to 50 to 60 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
228 WWUS85 KPUB 180254 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 854 PM MDT Thu Apr 17 2025 COZ221-222-224>231-234>236-180400- /O.EXP.KPUB.FW.W.0025.000000T0000Z-250418T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 854 PM MDT Thu Apr 17 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 234, 235, AND 236... Winds will continue to slowly decrease for the remainder of the evening, while humidity levels slowly creep back up above 15 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:25 PM MDT, 3 hours 45 minutes earlier. Its key messages:
- Showers and isolated thunderstorms will be possible across the higher terrain, northeast to areas north of Highway 50 through this evening.
- High fire danger is forecast across the San Luis Valley and into the I-25 corridor for Wednesday due to gusty winds and low humidity.
- High Fire Danger and strong winds expected on Thursday.
- Cooler and unsettled weather returns Friday, lasting through the weekend as a new system moves through. Precipitation is expected over most of our forecast area.
Area forecast discussion, Apr 15, 11:25 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 PM MDT Tue Apr 15 2025 .KEY MESSAGES... - Showers and isolated thunderstorms will be possible across the higher terrain, northeast to areas north of Highway 50 through this evening. - High fire danger is forecast across the San Luis Valley and into the I-25 corridor for Wednesday due to gusty winds and low humidity. - High Fire Danger and strong winds expected on Thursday. - Cooler and unsettled weather returns Friday, lasting through the weekend as a new system moves through. Precipitation is expected over most of our forecast area. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 228 PM MDT Tue Apr 15 2025 Currently...satellite imagery this afternoon shows an upper shortwave rounding the top of ridging to the south. This has spread shower activity across the mountains this afternoon. There has even been a couple of lightning strikes north of Wolf Creek. Temperatures are mild across the region, with the Plains in the 60s and 70s, and 60s across the San Luis Valley. Southwest winds are breezy, mainly south along the New Mexico border. Rest of this afternoon and tonight...the upper shortwave will continue to lift northeast across Colorado tonight. Showers and isolated thunderstorms will lift northeast from Continental Divide, across the San Luis Valley, and into areas north of Highway 50 through this evening. The main risks from thunderstorms will be lightning and gusty outflow winds to near 45 mph given the dry low levels. High elevation snow will also be possible, with minor accumulations expected for the peaks above 11 kft. Models in good agreement with this upper wave, clearing to the northeast by mid to late evening, with precipitation coming to an end before midnight. Behind the upper wave, flow will transition westerly and increase through morning. Elevated winds will help keep overnight lows on the mild side with 40s across the Plains, and 30s over the San Luis Valley. Wednesday...west-southwest flow will steadily increase through the day with drier air working into the region. This will lead to high fire danger for the San Luis Valley, east into the I-25 corridor for tomorrow afternoon, and Red Flag Warnings have been issued. Those with outdoor burning activities should postpone them until another day. Given the enhanced mixing, temperatures will also warm nicely, with mid 70s to mid 80s across the Plains, and 60s for the San Luis Valley. Weak embedded energy in the southwesterly flow aloft may lead to isolated shower activity over the higher terrain, mainly over the Central Mountains. Again, any snow will remain confined to the highest peaks and no accumulations are anticipated. Mozley && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Issued at 228 PM MDT Tue Apr 15 2025 Thursday... An upper trough will continue deepening over the west coast on Thursday, placing increasingly strong southwest winds over our region throughout the day. Warm and dry downsloping winds, coupled with dry surface conditions and RH in the single digits, will present us with very high fire danger throughout the day. The strength of the winds has become a bit more consistent in the model data, though there is still a little uncertainty regarding the upper bounds of gusts we can expect during the afternoon. Current consensus shows consistent southwest winds Thursday afternoon, 25-30 knots over most of the area. Strongest winds will be on the eastern side of the San Luis Valley, and a gusts are expected to approach High Wind Criteria. However, these stronger gusts appear to be short- lived, with only about half of NBM ensemble members exceeding the 50 knot threshold during the afternoon. Models are showing some inconsistency in the speed and amplification of the incoming synoptic wave, so have held off an any wind highlights until a better consensus is reached, and more data becomes available. Finally, high temperatures will remain very warm across our area, with low-mid 80s over the eastern plains and 60s-70s over the mountain valleys and higher-elevated portions of I-25. Thursday Night Onwards... As we move towards the end of the week, model solutions begin to diverge a bit with the evolution of the synoptic pattern, but a few consistencies shine through. A somewhat messy split system will move across the Country late Thursday and into this weekend, with one lobe of energy moving closer to the Canadian border, while a closed low dives south and moves into our region. A cold front will move into our area late Thursday evening into Friday, bringing a rapid decrease in temperatures as well as higher precipitation chances across our CWA. The speed and strength of this incoming low are still being determined amongst model guidance, but a few things have been consistent over the last few runs. First, light to moderate snow is expected over our mountains. Accumulation totals will have to be refined closer to date, but generally the highest amounts will fall over the Sangre de Cristos, Wet Mountains, and the Ramparts, including Pikes Peak. This will be due to persistent, breezy northeast upsloping behind the passing front, coupled with an influx of synoptic moisture from the passing wave. For the eastern plains, rain will fall initially, spreading from north to south overnight along with the front. As temperatures quickly cool in the overnight hours towards Friday morning, a transition to snow is anticipated over the Palmer and some mountain- adjacent areas, though at this time only rain is expected over the Highway 50 corridor. Precip will spread east over the plains through the day on Friday, with snow levels generally rising back above 6000 feet over the plains. For our non-mountain areas, specifically the I- 25 corridor, light accumulations are currently expected, with parts of the Palmer Divide seeing some locally higher amounts, but nothing warranting winter highlights at this time. Currently, precipitation is expected to last through Sunday afternoon. Our second consistent point will be temperatures. While model spreads for highs Friday-Saturday are still rather large, in general we can expect a cooldown of at least 15-20 degrees between high temps for Thursday vs Friday. These cooler conditions should persist through the weekend as well. The departure of the system is still in disagreement amongst the models, particularly with the speed and track of the upper low as it pushes onto the Central Plains. The GFS, for example, is showing a fast-moving closed low ejecting east and north from the New Mexico border into Kansas early Sunday, while Canadian sends the low into the OK Panhandle. The EC is showing more of an open wave, with a messy trough moving into Nebraska and the Dakotas Sunday morning. This spread of solutions could mean notable changes to our precipitation and temperature forecasts, which accounts for the large spread amongst the data. Current general consensus is for a dry and warm trend to set back in right at the start of next week ahead of another system, but the timing for both the end of the first system and onset of the second still needs to be resolved. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 520 PM MDT Tue Apr 15 2025 VFR conditions are expected at all three TAF sites for the next 24 hours. Breezy southwest winds are expected after 17Z on Wednesday, with gusts to around 25kt at KCOS and KPUB, and gusts to 35kt at KALS. Reduced visibility in BLDU will also be possible at KALS on Wednesday afternoon, but confidence is too low to include in the TAF at this time. Scattered to broken mid and upper-level cloud decks are expected off and on throughout the TAF period. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Wednesday for COZ222- 224-228>230. Fire Weather Watch from Thursday morning through Thursday evening for COZ221-222-224-226>231-234>236. && SHORT TERM...MOZLEY LONG TERM...GARBEROGLIO AVIATION...EHR
Hazardous weather outlook, Apr 15, 11:34 AM MDT, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Tue Apr 15 2025 COZ058>089-093>099-161745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Tue Apr 15 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers, with a few rumbles of thunder, can be expected over and near the higher terrain this afternoon and evening. The main risk from thunderstorms will be lightning and locally gusty winds up to 45 mph. Any snow accumulation will be spotty and confined to the highest peaks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High fire danger is expected for portions of the area on Wednesday, increasing in coverage and intensity on Thursday. Areas of blowing dust and strong winds may also be possible on Thursday, which could lead to degraded visibilities and dangerous travel conditions. A pattern change arrives Thursday night, bringing cooler temperatures, along with chances for showers and thunderstorms over the lower elevations, and snowfall over the high country through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:30 PM MDT | High Wind Watch | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande | 6 hr |
| Apr 16, 2:32 PM MDT | Winter Storm Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.